Dr. Yong Zhang

 

Professor, Department of Mathematics, University of Manitoba

 

 

Address:

532 Machray Hall, 186 Dysart Rd, University of Manitoba, Winnipeg, MB, Canada R3T 2N2

 

Phone:

1-204-4746934

 

Email:

Yong.zhang@umanitoba.ca

 

 

 

 

Teaching

 

 

 

During the Winter term of 2017 I am teaching MATH 1500 Introduction to Calculus and MATH 2180 Real Analysis 1. My teaching for the next academic year is as follows. 2017 F: MATH 1700 Calculus 2, 2018 W: MATH 3340 Complex Analysis and MATH 4280 Basic Functional Analysis.

 

 

 

 

 

 

 

 

 

Current Students

 

 

 

 

Osu Ighorode (M. Sc.), Tapiwa Maswera (M. Sc.)

 

 

 

 

 

 

 

 

 

Research

 

 

 

 

My research interest is in the areas of Banach Algebras, Harmonic Analysis and Fixed Point Properties of Semigroups. I am also interested in Boundary Value Problems of Nonlinear Differential Equations.

 

 

 

 

Canadian Abstract Harmonic Analysis Symposium 2017 will be held at the University of Manitoba, during May 23-25, 2017.

 

 

 

 

Editing and Reviewing

 

 

 

 

I am an editor of the Banach Journal of Mathematical Analysis.

I am also a reviewer for both AMS Mathematical Reviews and Zentralblatt MATH.

 

 

 

 

 

 

 

 

 

Publications

 

 

 

 

1.             (with V. Shepelska) Non-weakly amenable Beurling algebras, Indiana University Mathematics Journal, to apear. (arXiv:1702.06605).

2.             (with V. Shepelska) Weak amenability of central Beurling algebras, Michigan Mathematical Journal, to apear. (arXiv:170204409).

3.              (With Lau, A. T.-M.) Finite dimensional invariant subspace property and amenability for a class of Banach algebras, Trans. Amer. Math. Soc., 368 (2016), 3755-3775. (arXiv:1404.3405).

4.             (with A. T.-M. Lau) Fixed point properties for semigroups of nonlinear mappings on unbounded sets, J. Math. Anal. Appl. 433 (2016), 1204-1209.

5.             Addendum to ``Amenability properties of Banach algebra valued continuous functions", J. Math. Anal. Appl. 431 (2015), 702-703.

6.             (with R. Ghamarshoushtari) Amenability properties of Banach algebra valued continuous functions, J. Math. Anal. Appl. 422 (2015), 1335-1341.

7.             Weak amenability of commutative Beurling algebras, Proc. Amer. Math. Soc., 142 (2014), 1649-1661. (see also arXiv:1207.5033).

8.             The existence of solutions to nonlinear second order periodic boundary value problems, Nonlinear Anal. 76 (2013), 140-152. doi: 10.1016/j.na.2012.08.010 (see also arXiv:1208.5067).

9.             (With Lau, A. T.-M.) Fixed point properties for semigroups of nonlinear mappings and amenability, J. Funct. Anal. 263 (2012), 2949-2977. doi: 10.1016/j.jfa.2012.07.013 (see also arXiv:1207.4531).

10.         2m-weak amenability of group algebras, J. Math. Anal. Appl. 396 (2012), 412-416. doi: 10.1016/j.jmaa.2012.06.037 (see also arXiv:1207.4514).

11.         (With Ghahramani, F. and Samei, E.) Generalized amenability properties of Beurling algebras, J. Austral Math Soc., 89 (2010), 359-376.

12.          (With Abtahi, M.) A new proof of amenability of C(X), Bull. Austral. Math. Soc., 81 (2010), 414-417.

13.          Solved and unsolved problems on generalized notions of amenability for Banach algebras, Banach algebras 2009, 441-454, Banach Center Publ., 91, Polish Acad. Sci. Inst. Math., Warsaw, 2010 (see also arXiv:1207.4511).

14.         (With Gheorghe, F.) A note on the approximate amenability of semigroup algebras, Semigroup Forum, 79 (2009), 349-354.

15.         (With Choi, Y. and Ghahramani, F.) Approximate and pseudo amenability of various classes of Banach algebras, J. Funct. Anal., 256 (2009), 3158-3191.

16.         (With Ghahramani, F. and Loy, R. J.) Generalized notions of amenability II, J. Funct. Anal., 254 (2008), 1776-1810.

17.         (With Lau, A. T.-M.) Fixed point properties of semigroups of non-expansive mappings, J. Funct. Anal., 254 (2008), 2534-2554.

18.         (With Ghahramani, F.) Pseudo-amenable and pseudo-contractible Banach algebras, Math. Proc. Cambridge Philos. Soc., 142 (2007), 111-123.

19.         (With Dales, H. G. and Loy, R. J.) Approximate amenability for Banach sequence algebras, Studia Math., 177 (2007), 81-96.

20.         Approximate complementation and its applications in studying ideals of Banach algebras, Math. Scand., 92 (2003), 301-308.

21.         Unbounded approximate identities in algebras of compact operators on Banach spaces, Math. Proc. Cambridge Philos. Soc., 134 (2003), 187-192.

22.         Weak amenability of module extensions of Banach algebras, Trans. Amer. Math. Soc., 354 (2002), 4131-4151.

23.         Approximate identities for ideals of Segal algebras on a compact group, J. Funct. Anal., 191 (2002), 123-131.

24.         Weak amenability of a class of Banach algebras, Canad. Math. Bull., 44 (2001), 504-508.

25.         Maximal ideals and the structure of contractive and amenable Banach algebras, Bull. Austral. Math. Soc., 62 (2000), 221-226.

26.         Nilpotent ideals in a class of Banach algebras, Proc. Amer. Math. Soc., 127 (1999), 3237-3242

27.         A note on: "Small representations of finite distributive lattices as congruence lattices", Order, 13 (1996), 365-367.

28.         A note on the solvability of singular boundary value problems, Nonlinear Anal., 26 (1996), 1605--1609.

29.         (With Chen, S.) Singular boundary value problems on a half-line, J. Math. Anal. Appl., 195 (1995), 449-468.

30.         Positive solutions of singular sublinear Dirichlet boundary value problems, SIAM J. Math. Anal., 26 (1995), 329-339.

31.         Positive solutions of singular sublinear Emden-Fowler boundary value problems, J. Math. Anal. Appl., 185 (1994), 215-222.

32.         Existence of solutions of a kind of singular boundary value problem, Nonlinear Anal. 21 (1993), 153-159.

33.         Existence of nonnegative solutions to a two-point boundary value problem for a nonlinear second-order equation, Shandong Daxue Xuebao Ziran Kexue Ban 27 (1992), 45-56.

34.         On the uniqueness of solutions of neutral functional differential equations, J. Math. Anal. Appl. 161 (1991), 426-439.

35.         Existence of solutions to systems of second-order periodic boundary value problems in n dimensions, Acta Math. Appl. Sinica 13 (1990), 272-284.

36.         A uniqueness theorem of Kamke type for solutions of a class of neutral functional-differential equations, Chinese Ann. Math. Ser. A 7 (1986), 519-527.